©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Cholesterol Lowering Medications

Question:

Please share your experience with statins side effects. Submit Your Comment

Comment from: Andrea, 55-64 Female (Patient) Published: June 22

Statin side effects can be really harsh. I get muscle spasms that hit in the middle of the night, and nothing seems to ward them off. I have literally been stirred from a sound sleep, and hit the floor because I was unable to stand on my cramping legs. Falls at 62 years old can be risky enough! My cholesterol level is over 300. My physician has put me on an injection drug, which also causes spasms, but not quite as severe. He originally prescribed the injections twice per month (bi-weekly), but the spasms were too severe at that rate. I can only take the injection 1 time per month, which isn't ideal, but it is all my system will allow.

Comment from: desinnov, 65-74 Female (Patient) Published: April 12

I started taking Lipitor (statin) in 2001 and stopped taking it in 2006 due to gradual memory loss which was apparent to my husband and children. It got so bad that every conversation with family was always ending with me denying that I'd ever heard what they were telling me and being bewildered and upset. It took almost 5 months before I was back to normal.

Comment from: 75 or over Female (Patient) Published: November 17

I have been on statin medication off and on for 15 months now, and I have been in a lot of pain in my feet and ankle. Now I have very bad pain in my left hand and wrist and the right hand. I stay very busy all the time. For the past two weeks I haven't been able to do yard work, it is so painful. It was so painful yesterday to even make the bed with clean sheets or cooking dinner or cleaning up after dinner. I had a shot today in the right wrist in hopes it helps so I will be able to sleep tonight. I am stopping the statin as of 11/13/2015 and see what happens in the next 10 days. The pain is awful. Hello doctors, listen to the patients and start talking to each other.

Comment from: Tom Ridgley, 65-74 Male (Patient) Published: November 07

I put up with muscle pain and loss of strength for 6 years after taking 80 mg Zocor for 7 months. I finally found BCAAs (branched chain amino acids) which athletes use for muscle soreness, seem to help a lot. Just Google statins or mitochondrial damage BCAA.

QUESTION

What is cholesterol? See Answer
CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors